Lesions of the oral mucosa due to human papillomavirus (HPV) present in various clinical forms. The case of a man in his 50s is reported. This patient was referred for multiple whitish oral lesions, unresponsive to antifungal drugs, in a context of pneumocystis having revealed a therapeutic break of an HIV antiretroviral treatment. The lesions had appeared a few days after treatment resumption. Clinical examination revealed multiple lesions on the lips, the inner sides of the cheeks and lips and on the tongue. The patient reported burning sensations in the mouth. The diagnosis of multiple papillomas was made in view of the characteristic clinical picture and history of the disease: appearance of oral papular lesions with multiple locations, which may reveal a context of severe immunodeficiency. HPV lesions are more frequent in HIV-positive patients and may increase on initiation of antiretroviral therapy.
- dentistry and oral medicine
- HIV / AIDS
- unwanted effects / adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors CE: investigation and writing of the original draft. SA-G: scientific advisor and review of the article. JR: conceptualisation, review of the article and supervision.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.